Institutional members access full text with Ovid®

Acneiform eruption in a patient with metastatic melanoma after ceasing combination dabrafenib/trametinib therapy

Uribe, Pabloa,e; Anforth, Rachael M.a,c; Kefford, Richard F.b,c,d; Fernandez-Peñas, Pabloa,c

doi: 10.1097/CMR.0000000000000096
Short Communications

BRAF inhibitors (BRAFi) and MEK inhibitors (MEKi) increase survival in BRAF mutant metastatic melanoma patients; however, they induce a well-known spectrum of cutaneous side effects during treatment. Whereas the BRAFi dabrafenib induces cutaneous squamous cell carcinomas and verrucal keratosis, the MEKi trametinib frequently induces acneiform eruptions that are reversible after drug discontinuation. Furthermore, when dabrafenib and trametinib are used in combination, there are fewer cutaneous toxicities. We report a patient with BRAFV600E mutant metastatic melanoma treated with the BRAFi/MEKi combination therapy who developed an acneiform eruption after treatment discontinuation rather than during active therapy. Moreover, the eruption resolved when the combination treatment was reintroduced and recurred after increasing the dose of trametinib. The eruption may be explained by the longer half-life of trametinib (4.5 days) compared with dabrafenib (5.2 h). This is the first case reported with this particular side effect induced after stopping the treatment and could become more frequent as the BRAFi/MEKi combination of drugs is more frequently prescribed.

Departments of aDermatology

bMedical Oncology, Westmead Hospital

cSydney Medical School, The University of Sydney

dMelanoma Institute Australia, Sydney, New South Wales, Australia

eDepartment of Dermatology, School of Medicine, Pontificia Universidad Catolica de Chile, Santiago, Chile

Correspondence to Rachael Anforth, MD, Department of Dermatology, Westmead Hospital, Darcy Road, Westmead, Sydney, NSW 2145, Australia Tel: +61 2 9845 7149; fax: +61 2 9845 9673; e-mail: rachael.anforth@sydney.edu.au

Received January 9, 2014

Accepted May 8, 2014

© 2014 Wolters Kluwer Health | Lippincott Williams & Wilkins